CSN Login
Members Online: 11

New Meds

MsGebby's picture
MsGebby
Posts: 659
Joined: Oct 2011

I visited with my oncologist today. We went over the results of the scan. She was just as happy as me. We talked about my hip and a new bump that appeared on the top side of my left foot. Gotta get back with the ortho doc and have him figure out what is going on with both issues. Then she asked about the Arimidex. I almost lied ... meaning ... I wanted to just tell her everything was fine. But my common sense kicked in and I told her I stopped taking it for about 6 weeks now. I told her I couldn't deal with the pain in my bones and muscles, the depression, the hot flashes and sleeplessness. She said she understood and didn't want me to be miserable but also said that my cancer is highly hormone driven (ER 98% PR 98%) and that taking meds was my best defense against a recurrence. I hate when docs are soooooooooooo right. LOL... So she switched me to Tamoxifen. I start that tonight. The one thing I like about this drug is that is helps build bone rather than destroy bone. I am already osteopenic, so this is a big plus for me.

I love this doctor. She didn't want to scare me or anything. She just wanted for me to understand it is her job to try to keep cancer from coming back.

I let her know that I let the TS know I was never going back to him. Or anyone else for scans. She laughed cuz she knows that is not a possibility. She reminded me that I am due for a mammo in January and then said "let's do your next appointment in 4 months". We both laughed because I commiserated that I hated going to doctors and having scans every 3 months. So she decided to do 4 months.

SO now I pray that Tamoxifen will not make me feel so lousy. I will give it a chance. That's what the doc wants me to do. She wants to make sure I can handle the side effects before giving me a full prescription.

Life is good ... I thank Jesus and Mother Mary for always watching over me. AND .. for my sisters in pink.

Love you all

Mary

sdukowitz
Posts: 250
Joined: Nov 2011

Mary,
Have been on tamoxifin for a year now almost .. everyone handles it differently ......I mostly have joint pain and hot flashes ... I take it at night and I don't have the hot flashes as bad at work but do have them at night ... I have gotten used to them but it took about a month.. they also make a lower dose than 20 mg... you could ask about... good luck and I think of the hot flashes as a sign that it is working and doing its job! They never told me about ariimidex and I am post menopausal..????? Best wishes for a minimum of side effects!
...Sue D

SIROD's picture
SIROD
Posts: 2201
Joined: Jun 2010

Hi Mary,

I did post but where it went I don't know, the black hole of cyberspace? I am thrilled for you and happy that your oncologist will follow you every 4 months. As time goes on and things remain stable, you can renegotiate to 6 months. That is how I worked it out with my oncologist and we never had problems. If something is going on that I need a quicker appointment, she will always see me. Controlling appointment is something we have.

Your tumor is high in estrogen and I'm glad that you will have some kind of preventative medication. Tamo is a good drug but like every drug has it's side effects. I only experienced mild hot flashes and did have a thickening endometrium that needed to be kept an eye on. All doable.

I always take a trial prescription to see how I like it or how the drug reacts with me. Otherwise, one is stuck with a lot of pills.

Wishing you the best with years of Tamo.

Doris

carkris's picture
carkris
Posts: 4527
Joined: Aug 2009

My doctors told me the tamoxifen was more important than the chemo, it is a targeted therapy. I have joint pain and depression but i wonder if the depression is the cmo pause, however, do think the symptoms have gotten better.

MsGebby's picture
MsGebby
Posts: 659
Joined: Oct 2011

Thanks for your input and support

<3
Mary

VickiSam's picture
VickiSam
Posts: 8423
Joined: Aug 2009

Any noticeable side efforts, or hot flash episodes? Hoping there is no sleep deprivation for you.

Please update us when you can.

Vicki Sam

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network